MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS CON SZ A STD 70MM; PROTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS CON SZ A STD 70MM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 650-1057 lot# 142150 cer bioloxd option hd36mm.Cat# 650-1066 lot# 571430 cer opt type 1 tpr sleve 0mm.Cat# unk lot# unk 5 cerclage wires.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had a hip revision due to a right broken stem implant.There were no surgical complications.Though requested, no additional information was available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.H6: component code: mechanical (g04) - stem.One stem was returned and evaluated.Upon visual inspection, it was noted that the device had fractured at the female taper bottom.There was visible gouging and scratches to the profile of the device, along with scuffing to the face and male taper shaft.The returned hip stem was submitted for fracture analysis.The fracture surface showed smearing and biological debris that obscured the artifacts.However, high magnification imaging revealed striations in multiple areas suggesting that the hip stem fractured due to fatigue.A review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: right total hip arthroplasty with long stem from a component which appeared to be fractured at the junction of the femoral neck and proximal femoral stem.A definitive root cause cannot be determined.The event was confirmed via x-rays and returned product if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ARCOS CON SZ A STD 70MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19010939
Report Number0001825034-2024-00772
Device Sequence Number7981010
Product Code KWA
UDI-Device Identifier00880304474314
UDI-Public(01)00880304474314(17)260304(10)963440
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberN/A
Device Catalogue Number11-301321
Device Lot Number963440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale